Translation please !

I have a TSH of 3,4 (0,25-3,1) and a T4 of 10,4 (6,9-14,2). When levothyroxine left me feeling doped the doctor said to just leave it and to take nothing. I then asked for Armour Thyroid and have been very slowly increasing. It's been nearly a month and I don't recognise myself anymore. I have become moody, nasty, impatient and unhappy.

What is happening can anyone explain, maybe I'm not really hypothyroid after all ?

Last edited by

4 Replies

  • Hi Anthia, Did you have many symptoms before you went onto levothyroxine? Your TSH is slightly over but your F4 is within range. Were your levels very different when you were diagnosed? Do you have any symptoms of overactivity such as feeling hot, sweaty and trembling? If so, you may be on too much. Some doctors do not know how to swap from levo to NDT.

  • Thank you so much for answering. Before starting any medication I was feeling really weak, cold, morning temperature quite low. I have such vague symptoms for years. I'm coming to the end of my first month on Armour so I haven't had any other tests yet. Years ago my TSH was between 2,5- 2,6. I waited for the levo to leave my body before I started on the Armour. I'm barely on 30 mg. I do have a muscle disease that slowly gets worse, so maybe that has something to do with it. I walk around in a daze mostly nowadays and I wasn't like this before the medication. Somewhere I read on this site, but I can no longer find it, that you can feel worse before getting better. Again any ideas are most welcome. My Dutch is quiet poor so I it's such a relief to be able to speak English without

    any effort.

  • It's true you can feel worse before feeling better - this can be because for a few weeks your body is still somewhat hypothyroid. Also you need to make sure that you are taking the medication with water first thing in the morning (or last night at night) and don't eat for at least half an hour. Also don't take other medications with it as they can either cause non absorption or adverse reactions. Hope this helps. Lyn

  • Thank you again Lyn. I have decided to stop the Armour for the time being. To feel like I was constantly 'out of my body' is no way for me to live. It might work eventually but there might be nothing left of my family to notice !

    It's so strange the pharmasist told me my reactions were unusual, but I know others do have similar side effects, it's a pity the medical world is not more informed. I told my GP here that I would be looking at other possibilities, as in homeopathy and they were quiet ok with that. I have been gluten free for the last 4 months and that has helped in many ways, except now I have to start from square one as I am a total mess at the mo. I love the way that you lot help each other here so earnestly ! Once again thank you. Anthia

You may also like...